MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG L-PLATE, 115 DEGREE, 2MM BAR, LEFT, 5 HOLE, MIDFACE; IMPLANT

STRYKER LEIBINGER FREIBURG L-PLATE, 115 DEGREE, 2MM BAR, LEFT, 5 HOLE, MIDFACE; IMPLANT
Model Number 92-05560
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the company representative that a plate broke immediately after being bent with a modified ¿pan-fix¿ 90° bender.Plate has been removed, no remains of plate are still in patient, and the surgery was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Because the actual plate under complaint has not been returned, the reported event could not be confirmed, and no physical investigation of that device was possible.As the lot number was not provided, a review of the specific manufacturing batch record and related quality documents (manufacturing documents, inspection plan, inspection drawing and release report) could not be performed.Therefore, it was also not possible to determine the quantity released for distribution within the affected lot.However, the investigation steps conducted and the further provided information demonstrate much evidence that the event is not related to a manufacturing issue.In order to obtain more details about the reported event, the sales rep was contacted.A picture of the modified bender was provided: 64-00190 with production code t10 ¿ manufactured in october 2003.It is an old leibinger bender that was modified by bpi medical (highly complex surgical instrument modifications for specialized procedures).The ¿v¿ of the bender is modified to be narrower.Furthermore, the plate was never fixated.The plate was completely removed from the patient, but it was never screwed down.It broke during initial bending.As clearly stated in the related ifu ¿4.Use of original products¿ implants and instruments are produced and designed to be used together.Therefore, the modified instrument is not intended to be used to bend the plate under complaint.In sum, the root cause can be attributed to an overload in terms of an off-label use.Conclusively, no indications for an incorrectly working product or any systematic design, material or manufacturing related issue were found.

Brand Name
L-PLATE, 115 DEGREE, 2MM BAR, LEFT, 5 HOLE, MIDFACE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10402956
Report Number0008010177-2020-00039
Device Sequence Number3669059
Product Code JEY
UDI-Device Identifier07613154629121
UDI-Public07613154629121
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number92-05560
Device Catalogue Number92-05560
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1